What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 2, 3:05 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 2, 3:05 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
405 PM EDT Wed Aug 2 2017
.SYNOPSIS...
Daytime heating will result in scattered showers and
thunderstorms the rest of the afternoon and then again Thursday.
More storms can be expected as a cold front moves through the
area on Friday. High pressure will build in for the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Scattered storms will continue through the late afternoon and
diminish with the loss of heating early this evening. Locally
heavy rainfall and gusty winds with minor downbursts will
remain possible. Beyond early evening, expect little to no
activity with partly cloudy skies. Lows will be a bit warmer
than last night.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Weak troughing will persist across the region with minor
disturbances moving through it. This will result in additional
scattered showers and thunderstorms, primarily in the afternoon.
However, there is the possibility of some activity lingering
into the night in the northwest counties. Weak wind fields will
result in unorganized storms with locally heavy rainfall and
gusty winds the primary concern. Highs should be close to
persistence. Lows will be in the mid to upper 60s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A fairly strong mid level short wave embedded in a broader upper
level trough will pivot east across the southern Great Lakes Friday
into Friday night. This will help drive an associated cold front
east across the upper Ohio Valley through the day on Friday. The
last couple of model runs have trended somewhat slower with the
frontal passage and as as a result, our area will be in a somewhat
more favorable position for thunderstorm development. As we
destabilize ahead of the front through late morning and into the
early afternoon, expect to see an increase in coverage along and
ahead of the front across our area. Precipitation should then taper
off fairly quickly from west to east through the mid to late
afternoon hours as the front moves east. Mid and deep layer shear
will be on the increase along and ahead of the front as wind fields
increase ahead of the short wave. This will combine with the slower
timing of the front to increase our severe threat, particularly
across our eastern areas where the better instabilities should
exist through mid afternoon.
High pressure and a cooler, drier airmass will build in behind the
front for the weekend. Highs on Saturday and Sunday will mainly be
in the mid to upper 70s with morning lows in the mid to upper 50s.
The 12Z GFS has trended faster with the approach of the next trough
axis early next week but it is still slower than the past several
runs of the ECMWF. As a result, will speed up pcpn chances heading
into Sunday night and then linger a chance through the day on
Monday. With the faster timing, will also go ahead and dry us out
Tuesday into Wednesday. High temperatures will remain in the mid to
upper 70s through mid week.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Scattered convection will occur during the early part of the TAF
period. Difficult to time when these might affect any of the
terminals, so maintained VCTS but tried to limited it to the
hours when coverage would be greatest and therefore having the
better chance of impacting the TAF sites.
Some cumulus may linger through the night, although many places
will clear. There will be an increase in cumulus towards 12Z and
beyond. Scattered showers and thunderstorms will redevelop, but
that far out in time have opted not to include mention of
precipitation in the TAFs.
OUTLOOK...Thunderstorms are possible Thursday afternoon through
Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JGL
AVIATION...
Hazardous weather outlook, Aug 2, 3:07 PM EST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
407 PM EDT Wed Aug 2 2017
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
407 PM EDT Wed Aug 2 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A strong cold front will cross the region Friday. Thunderstorms along
and ahead of the front may become severe with damaging winds and
large hail possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 2:30 PM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
330 PM EDT WED AUG 2 2017
KYZ100-OHZ081-088-022015-
Lewis KY-Scioto OH-Adams OH-
330 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...
SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES UNTIL 415 PM
EDT...
At 329 PM EDT, radar indicated a strong thunderstorm near Vanceburg,
moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Vanceburg, Camp Dix, Friendship, Sandy Springs, Garrison, Buena Vista
in Scioto County, Saint Paul, Firebrick, Rexton, Kinniconick, Tannery
and Turkey Creek Lake.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3856 8344 3885 8320 3870 8304 3868 8303
3866 8305 3864 8305 3863 8307 3861 8308
3860 8307 3857 8310 3855 8310 3853 8312
3853 8315 3850 8317 3849 8319 3848 8319
3843 8328
TIME...MOT...LOC 1929Z 228DEG 19KT 3855 8329
NovakSpecial weather statement, Aug 2, 3:52 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
452 PM EDT WED AUG 2 2017
OHZ073-080-082-022115-
Pike OH-Highland OH-Ross OH-
452 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...EASTERN
HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 515 PM EDT...
At 452 PM EDT, radar indicated a strong thunderstorm over Rocky Fork
Point. This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Hillsboro, Greenfield, Marshall, Rocky Fork Point, Highland Holiday,
Cynthiana, Rocky Fork Lake, Rainsboro, Berrysville, Highland County
Airport and Paint Creek State Park.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3909 8359 3925 8366 3937 8337 3909 8333
TIME...MOT...LOC 2052Z 253DEG 4KT 3919 8354
Novak
Special weather statement, Aug 2, 3:55 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
455 PM EDT WED AUG 2 2017
OHZ073-082-088-022130-
Pike OH-Scioto OH-Ross OH-
455 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PIKE...NORTH CENTRAL
SCIOTO AND SOUTH CENTRAL ROSS COUNTIES UNTIL 530 PM EDT...
At 455 PM EDT, radar indicated a strong thunderstorm near Lucasville,
moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Waverly, Piketon, Beaver, Givens, Wakefield, Pike County Airport,
Linn, Lake White, Scioto Trail State Park, Omega, Germany and
Stockdale.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3899 8280 3889 8298 3902 8313 3927 8294
3915 8279
TIME...MOT...LOC 2055Z 225DEG 18KT 3897 8300
NovakSpecial weather statement, Aug 2, 4:01 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
501 PM EDT WED AUG 2 2017
OHZ073-080-082-022145-
Pike OH-Highland OH-Ross OH-
501 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...EAST CENTRAL
HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 545 PM EDT...
At 501 PM EDT, radar indicated a strong thunderstorm over Cynthiana,
moving east at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Bainbridge, Pike Lake, Cynthiana, Kincaid Springs, Summithill,
Bourneville, Knockemstiff and Buchanan.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3909 8339 3928 8336 3936 8306 3910 8309
TIME...MOT...LOC 2101Z 269DEG 7KT 3919 8330
Novak
Special weather statement, Aug 2, 4:21 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
521 PM EDT WED AUG 2 2017
OHZ046-055-056-022200-
Licking OH-Delaware OH-Franklin OH-
521 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND SOUTHWESTERN LICKING COUNTIES UNTIL 600 PM
EDT...
At 521 PM EDT, radar indicated a strong thunderstorm near
Westerville, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Columbus, Newark, Westerville, Reynoldsburg, Gahanna, Granville,
Pataskala, Johnstown, Beechwood Trails, Granville South, Summit
Station, Etna, New Albany, Jersey, Alexandria, State Route 310 at
State Route 161 and Center Village.
This includes I-70 in Ohio between mile markers 117 and 119.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4006 8246 3993 8269 3994 8271 4014 8296
4026 8279
TIME...MOT...LOC 2121Z 316DEG 18KT 4015 8282
NovakSpecial weather statement, Aug 2, 4:54 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
554 PM EDT WED AUG 2 2017
OHZ046-055-056-065-022245-
Licking OH-Fairfield OH-Delaware OH-Franklin OH-
554 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...NORTH
CENTRAL FAIRFIELD...SOUTHEASTERN DELAWARE AND SOUTHWESTERN LICKING
COUNTIES UNTIL 645 PM EDT...
At 554 PM EDT, radar indicated a strong thunderstorm near Summit
Station, moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Newark, Westerville, Reynoldsburg, Gahanna, Heath,
Granville, Pataskala, Johnstown, Beechwood Trails, Granville South,
Summit Station, Etna, New Albany, Jersey, Kirkersville, Alexandria,
State Route 310 at State Route 161 and Huber Ridge.
This includes I-70 in Ohio between mile markers 115 and 123.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4008 8292 4019 8273 4002 8243 3989 8268
TIME...MOT...LOC 2154Z 314DEG 9KT 4008 8275
Novak